Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 270, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 21, 2005, 1:28 PM CDT for Stone County, Van Buren County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2005, 1:28 PM CDT (18:28 UTC)
- Expired
- Aug 21, 2005, 2:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Stone County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 99 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:12 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 21, 11:12 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 AM CDT SUN AUG 21 2005 .DISCUSSION...SATELLITE IMAGERY INDICATES NEARLY CLEAR CONDITIONS ACROSS THE FORECAST AREA. AN MCV WAS NOTED OVER NORTHEAST OKLAHOMA...MOVING TO THE NORTHEAST. FORCING FOR CONVECTION THIS AFTERNOON APPEARS TO BE WEAK...HOWEVER FORECAST SOUNDINGS SUPPORT DAMAGING WING GUSTS...ESPECIALLY ACROSS THE SOUTH. 55 .PREVIOUS DISCUSSION... ISSUED AT 400 AM CDT SUN AUG 21 2005 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT RIDGE OF HIGH PRESSURE STILL IN PLACE...AND SLOWER TO BREAK DOWN THAN NOTED IN PREVIOUS FORECASTS. FRONT HELD AT BAY NEAR ARKANSAS AND MISSOURI BORDER...AND WILL NOT MOVE MUCH THROUGH THIS AFTERNOON. GIVEN TREND...WILL BE MORE TIME FOR MOISTURE TO INCREASE... AND SYSTEMS ALOFT TO INTERACT WITH THE FRONT. HAVE UPPED CHANCES FOR RAIN TODAY/TONIGHT...AND ADDED PRECIPITATION ON MONDAY WITH FRONT STILL NOT OUT OF THE STATE. HOT/HUMID AHEAD OF FRONT...AND WILL CONTINUE WITH HEAT ADVISORY CENTRAL/SOUTHERN ARKANSAS TODAY. WITH MORE CLOUDS AND PRECIPITATION ON MONDAY...HEAT NOT AS MUCH OF A FACTOR. ADVISORY MAY BE WARRANTED IN THE EXTREME SOUTH...BUT WILL SEE HOW FRONT PROGRESSES BEFORE MAKING THIS CALL. FRONT APPEARS THAT IT WILL FINALLY EXIT THE STATE TO THE SOUTH MONDAY NIGHT/TUESDAY. WAVE OF LOW PRESSURE ALONG FRONT WILL KEEP SMALL CHANCES FOR THUNDER IN THE STATE NORTH OF THE FRONT. DRY/COOLER WEATHER IN THE FORECAST BY MIDWEEK WITH LOWER HUMIDITY LEVELS. (46) && .LONG TERM...THURSDAY THROUGH SATURDAY HIGH PRESSURE WILL REASSERT ITSELF DURING THE LONG TERM...WITH THE HEAT RETURNING. THE COOLER CONDITIONS LATE IN THE SHORT TERM WILL BE FOUND TO THE NORTHEAST. LITTLE/NO RAIN EXPECTED...WITH TEMPERATURES ABOVE NORMAL. (32) && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 97 74 92 67 / 30 30 40 30 HARRISON AR 91 70 86 63 / 40 40 50 30 HOT SPRINGS AR 98 73 93 69 / 20 20 30 30 PINE BLUFF AR 99 74 93 69 / 20 20 30 30 MOUNTAIN HOME AR 91 70 85 62 / 40 40 50 40 MONTICELLO AR 100 75 94 70 / 20 20 30 30 SEARCY AR 95 73 90 65 / 30 30 40 40 MOUNT IDA AR 98 73 92 68 / 20 20 40 30 RUSSELLVILLE AR 95 72 90 66 / 30 30 40 30 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031- ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042- ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055- ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068- ARZ069. && SHORT TERM...46 / LONG TERM....32
Hazardous weather outlook, Aug 21, 10:53 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 AM CDT SUN AUG 21 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1053 AM CDT SUN AUG 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON...AS THE ATMOSPHERE DESTABILIZES. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE IN THE AFTERNOON AND EARLY THIS EVENING. DAMAGING WIND GUSTS ARE EXPECTED WITH THUNDERSTORMS THAT REACH SEVERE LEVELS. MID AND LATE AFTERNOON HEAT VALUES ARE EXPECTED TO RANGE FROM 105 TO 110...ACROSS AREAS ALONG AND TO THE SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. ISOLATED STORMS WITH DAMAGING WIND GUSTS ARE AGAIN POSSIBLE LATE MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE BETWEEN 3 AND 7 PM TODAY. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:09 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 20 min |
| Aug 21, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | White | 36 min |
| Aug 21, 3:47 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 43 min |
| Aug 21, 4:13 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 47 min |
| Aug 21, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 39 min |
| Aug 21, 5:01 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Hot Spring, Saline | 44 min |
| Aug 21, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 30 min |
| Aug 21, 6:07 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.